MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 3.5 DIA X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 3.5 DIA X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188319328
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the spinal fusion surgery for odontoid process fracture was performed by using the mountaineer spine system.The fixed area was c2-c3.The surgeon noticed that the surgeon had a difficulty in taking the driver bit off from one screw.When the rod was placed, the rod could not be placed within the head.When checked, it was found that the clamp part between the screw head and screw was standing out.Another new screw was used to complete the procedure.The surgery was completed with a delay (less than 30 minutes), and there was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The returned polyaxial screw¿s saddle had completely come out of the tulip head.The screw shank and tulip head remained attached.All of the parts remain in good condition.There are no immediately observable tool marks to any of the components beyond wear to the screw¿s drive feature.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the saddle being forced out of the tulip head cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the polyaxial screw during tightening.This may have occurred if high amounts of stress were placed on the screw¿s saddle, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR M/L SCREW 3.5 DIA X 28
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7465215
Report Number1526439-2018-50410
Device Sequence Number931583
Product Code NKG
UDI-Device Identifier10705034157696
UDI-Public(01)10705034157696
Combination Product (Y/N)N
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188319328
Device Catalogue Number188319328
Device Lot NumberAPBCZJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1